Arkansas, 2001

Damaging Wind in Arkansas, June 14, 2001

June 14, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 14, 2:20 PM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jun 14, 2:20 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU JUN 14 2001

OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS
AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST.
MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST
A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI...
ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH
BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT
FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME
UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND
INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS
EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS
HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE
NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE
EASTERN ZONES TO WARRANT A MENTION IN THE ZONES.

WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE
ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON
FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST
OF THE REGION BY THEN.

LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES
RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL
IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES
OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS.

(45)

.LIT...NONE

In the hours before

Local storm report, Jun 14, 6:09 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
709 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    SUNNYDALE                 AR   WIND DAMAGE
06/14/01   WHITE                          TREES DOWN. REPORTED BY
                                          PUBLIC.

0535 PM    NEWARK                    AR   WIND DAMAGE
06/14/01   INDEPENDENCE                   TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0550 PM    SULPHUR ROCK              AR   WIND DAMAGE
06/14/01   INDEPENDENCE                   TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0610 PM    CALAMINE                  AR   WIND DAMAGE
06/14/01   SHARP                          POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.
Special weather statement, Jun 14, 7:18 PM CST, 47 minutes before
ARZ003>006-012>015-021>024-030-031-037>042-052-150315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN
ARKANSAS...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN
AND WESTERN ARKANSAS UNTIL 1 AM CDT.

DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED
FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP
SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY
TO THE EAST.

THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING
WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL.

EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS...
WINDS OF 30 TO 40 MPH WILL BE COMMON.

THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND
VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF
RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE
HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME
FLOODING ON CITY STREETS AND COUNTY ROADS.

PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A
VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN
QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A
GIVEN LOCATION.

28
Special weather statement, Jun 14, 7:18 PM CST, 47 minutes before
ARZ003>006-012>015-021>024-030-031-037>042-052-150315-

SPECIAL WEATHER STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
818 PM CDT THU JUN 14 2001

...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN
ARKANSAS...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN
AND WESTERN ARKANSAS UNTIL 1 AM CDT.

DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED
FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP
SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY
TO THE EAST.

THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING
WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL.

EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS...
WINDS OF 30 TO 40 MPH WILL BE COMMON.

THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND
VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF
RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE
HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME
FLOODING ON CITY STREETS AND COUNTY ROADS.

PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A
VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN
QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A
GIVEN LOCATION.

28

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Polk

When
June 14, 8:05 PM CST
Where
Polk County, Cove
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
34.433, -94.417

Thunderstorm winds knocked down trees and power lines around Cove.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255202.